MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre operative diagnosis for this procedure: primary osteoporosis type of fracture: compression fracture it was reported that intra-op, the balloon of the ibt (inflatable bone tamp) did not inflate evenly during inflation.The balloon only inflated in one direction.There was also a situation that the vertebral body was hard.The procedure was however completed with the same product.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual inspection did not reveal any damage to the shaft or the balloon of the ibt's.Functional inspection with a sample syringe confirmed the balloon of the ibt's was deformed once inflated.Unable to determine root cause of issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8765514
Report Number9612164-2019-02730
Device Sequence Number2473534
Product Code HRX
UDI-Device Identifier00763000025595
UDI-Public00763000025595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1